MAUDE Adverse Event Report: SWANN MORTON LTD. SWANN-MORTON NO.15 CARBON STERILE BLADES; SCALPEL BLADE

SWANN MORTON LTD. SWANN-MORTON NO.15 CARBON STERILE BLADES; SCALPEL BLADE
Model Number BLADE,SCALPEL, SINGLE USE.
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please see below the response sent to the customer.Thank you for informing us of your customer complaint where a carbon sterile sm15 blade broke in half during a nasal procedure and injured the patient's lip.The delay in issuing this report has been due to us waiting for further information to assist this investigation, but after an internal discussion and no further information has been received, we have decided to answer this complaint using the above lot number and the limited information we have received.With this blade breaking during use, we are obligated to report this to the relevant competent authorities as it falls into the category of an adverse incident.Unfortunately, it does state on the report that sample blades are not available for us to test, without sample blades we are unable to test the blade's heat treatment hardness to ensure this blade had been manufactured to the surgical blade standard bs 2982 of which we claim compliance.Using the above lot number, we can inform you that all in-process records have been checked for the relevant departments during the manufacturing process of these blades and no problems have been identified that could be connected to this complaint, we have also checked our history and to the best of our knowledge, we have received no further complaints of this nature of which 449,700 carbon sterile sm15blades were produced and sold on this lot number.We hope you will understand that it is difficult for us to comment further due to us receiving limited information and no sample blades to test.If the broken blade in question or any sample blades from the same shelf box or lot number were to become available and returned, we would be able to perform the relevant tests and issue you with a follow-up report detailing our findings.If we can be of any further assistance, please do not hesitate to contact us.We have been unable to establish the root cause of this broken blade complaint as we have received limited information and no sample blades for us to investigate.No corrective action is required as we have been unable to establish the root cause of this complaint due to receiving limited information and having no sample blades to investigate.No preventive action is required as we have been unable to establish the root cause of this complaint due to receiving limited information and having no sample blades to investigate.
 
Event or Problem Description
The following description was provided by healthcare facility."a #15 knife blade in one of our packs broke in half when a surgeon made his incision.The surgery was a nasal procedure, and when the blade broke in half it caused an injury to the patients lip".

Brand Name
SWANN-MORTON NO.15 CARBON STERILE BLADES
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK  S6 2BJ
Manufacturer (Section G)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK   S6 2BJ
Manufacturer Contact
kevin walls
33 golden eagle lane
littleton, CO 80127
7202545756
MDR Report Key21159631
Report Number9611194-2025-00001
Device Sequence Number12670289
Product Code GES
UDI-Device Identifier05033955002053
UDI-Public05033955002053
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBLADE,SCALPEL, SINGLE USE.
Device Catalogue Number0205
Device Lot Number3622403
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Initial Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown